Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

193 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Child is having pain with every heartbeat. Should I be concerned?

Answered by
Dr.
Dr. Anil Grover

Cardiologist

Practicing since :1981

Answered : 922 Questions

default
Posted on Tue, 11 Dec 2012 in Hypertension and Heart Disease
Question: My son is five years old he hasnt been himself the last couple of days pale and now is complaing that his heart hurts when its beating? Should I be concerned?
doctor
Answered by Dr. Anil Grover 1 hour later


Hi there,
Thanks for writing in.
I am a qualified and certified cardiologist. I read your question with diligence.
There is no simple yes or no answer. Heart, enclosed in two membranes, lies safely within two lungs, which are in ribcage with muscles, then there is subcutaneous tissue and skin. Pain fibres from these atructure, go via a common Nerve to neck spine to enter and then merge into Nervous system. Therefore, pain over the are where heart lies may not necessarily mean it is originating from heart. Then there is matter of concern but not of panic. However, if any one of the following feature is present, you should not delay showing him to a Pediatrician. He will be thorouhly examined and if need be investigated and all the worry will be set aside.
1. Pallor for a couple of days does mean he has been developed pallor for some time and it is now it has come to notice. Then, he could be having anemia (low hemoglobin) which needs to be investigated. For anemia makes the heart beat more vigorously, and it may be interpretated as pain by a 5 year old.
2. Has he got associated cough, nasal discharge and fever suggestive of viral infection which could involve membranes of heart leading to pain. One ought to show him the Pediatrician.
3. If there is shortness of breath manifested by he becomes tired of playing earlier than before, or you observe he is short of breath.
4. If there is rash or history of travel abroad, I would recommend that a doctor needs to be consulted.

The No 3 is important for followup. If all three are absent nothing to worry. But in near future should you notice any thing amiss (presence of 1-3) please show him to the doctor.


If there is further query which you might have I will be most happy to answer. Good Luck.
Regards
With Best Wishes:
Dr Anil Grover
MBBS, MD (Medicine) DM(Cardiology)
Cardiologist and Internist
http:/ WWW.WWWW.WW
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  

Recent questions on  Skin rash

doctor1 MD

My daughter was complaining of feeling sick yesterday and was coughing and acting like she wanted to throw up. She threw up a little last night and is still coughing today. She complained that her face was itchy and I noticed she developed a small rash on her cheek near her eye.

doctor1 MD

My 16 month old has an infected crack on his thumb from thumb sucking. It was red and swollen and had small rashy bumps around it. He received a Rocephin shot in the Dr. office and is now on Keflex for 10 days, this is day 3. The same time this infection appeared, he developed a rash on his feet and legs: red, raised bumps, that do not appear to be bothering him. The rash has now spread to his arms, hands, and face as well. He has also started to have freqent explosive diarrhea that has absolutely NO odor. Could all this be related to the infection? No fever, and the rash started prior to any antibiotic use.

doctor1 MD

I am a 50 yr old female. I have developed a a rash with about 5 pea sized bumps spread across my arm. The rash itches sometime but not all the time. Then this morning I started feeling nauseous and have been vomiting all day. I also get very dizzy when I stand like my equilibrium is off. What could be wrong?

doctor1 MD

Hi, doctor My daughter had her 5 year old vaccination on the 10 of January , after a couple of weeks I noticed a red rash on her legs and then her arms and the stomach, basically it spread all over her body except her face. I then took her to a pharmacist and he gave me a liquid form cortazan, medicine name is pre lone , it then started going away and as soon as she was running around and jumping up and down the jungle gyms did the rash come back really aggresively and now on her face it was very red, we then took her to a doctor and he told me she has a allergic reaction to something, but she has never had this before, I never changed her diet or the washing powder, it has been ever since the vaccination. The rash then started going away since giving her the medicine. But 3days now the rash has come back, it goes away and comes back and sometimes worse then the other times, but not as red, but itchy. Please help

doctor1 MD

I have pain and swelling under my upper arm on both sides. I am 70 female.

doctor1 MD

Dear doctor thanks for your valuable reply however my further query is for last two weeks I have a mild rash under my eye which is persistent and is not going away...I had read somewhere in the webmd website that facial rashes are the first sign...

doctor1 MD

I am getting skin rash after taking Bactrim. Hands, feet. Should I take Benadryl?